Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla, hallucinations, rashes, sweats
Nov 14, 2007

I just started taking atripla and I have developed an angry full body rash today. Prior to this I had bouts of cramps, severe night sweats, hallucinations, and a bad stomach.

Is this par for the course?

What are the percentage of patients who experience these side effects?

Response from Dr. Henry

You are off to a rough start-worse than most (maybe 10% have severe initial symptoms like you have experienced). I would contact your HIV provider for assessment and treatment of the rash, GI symptoms, and sleep/night time difficulties. For most patients those problems fade over the first 2-4 weeks with the pay-off being long term use of a otherwise simple to take and potent HIV drug to anchor your HIV treatment. KH



Previous
conclusive testing?!?!
Next
Bladder control effects of ARV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement